U.S. doctors online nowAsk doctors free
Markleysburg, PA
A 49-year-old female asked:

Told my doc that naproxen is beginning to hurt my stomach. she gave me vimovo (esomeprazole and naproxen) to soothe it, like a zantac effect. should i only use the vimovo (esomeprazole and naproxen) now?

1 doctor answer2 doctors weighed in
Dr. Shaym Puppala
Internal Medicine 25 years experience
NSAID gastritis: NSAIDS (eg.naproxen, ibuprofen) can irritate the stomach, causing gastritis (inflammation) or ulcers.If on NSAIDs for a lengthy time or get stomach pain on them, physicians typically stop it, or recommend H2 blocker (eg ranitidine/Zantac etc) or proton pump inhibitor (eg esomeprazole/Nexium etc) for stomach protection for duration of treatment w NSAID.Vimovo (esomeprazole and naproxen) is naproxen/esomeprazole in same pill.
Dr. Gargi Kundu
Dr. Gargi Kundu commented
Specializes in Medical Oncology
Agree with Dr. Puppala. I would recommend avoiding any NSAIDs for long period. Also did your doctor test you for a stomach bacteria called H Pylori? As that bacteria can make gastritis worse along with NSAIDs. Also have you tried other pain meds like Tylenol etc? Also make sure you had proper radiologic studies[MRI/Xray] etc if the pain is there for a long time.Also meds like Gabapentin can help.
Aug 21, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 21, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.